MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PROMUS PREMIER; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION PROMUS PREMIER; STENT, CORONARY, DRUG-ELUTING
Model Number 9587
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Used (b)(6) 2018 as event date as no event date is provided.Device is a combination product.
 
Event or Problem Description
It was reported that shaft break occurred.A 3.50x28mm promus premier drug-eluting stent was selected for use to treat a lesion.However, as the device was attempted to be inserted into the patient, the shaft broke.No patient complications were reported.
 
Event or Problem Description
It was reported that shaft break occurred.A 3.50x28mm promus premier drug-eluting stent was selected for use to treat a lesion.However, as the device was attempted to be inserted into the patient, the shaft broke.No patient complications were reported.It was further reported that the procedure was completed with another 3.5x28mm promus and the patient's status was fine.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Describe event or problem, initial reporter title, initial reporter frist name and initial reporter last name updated.Used (b)(6) 2018 as event date as no event date is provided.Device is a combination product.
 
Event or Problem Description
It was reported that shaft break occurred.A 3.50x28mm promus premier drug-eluting stent was selected for use to treat a lesion.However, as the device was attempted to be inserted into the patient, the shaft broke.No patient complications were reported.It was further reported that the procedure was completed with another 3.5x28mm promus and the patient's status was fine.Device evaluated by mfr: a promus premier,us, mr 3.50x28mm stent delivery system (sds) was returned for analysis.A visual and microscopic examination of the crimped stent found no issues with the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal marker bands.The crimped stent outer diameter (od) was measured and is within max crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the hypotube found multiple kinks along the full length of the catheter and a hypotube break 705mm distal to the strain relief measured using a ruler.A visual and tactile examination of shaft polymer extrusion revealed no issues.A visual and microscopic examination of the tip found no damage.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.

Brand Name
PROMUS PREMIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7802435
Report Number2134265-2018-60279
Device Sequence Number1862148
Product Code NIQ
UDI-Device Identifier08714729844921
UDI-Public08714729844921
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2019
Device Model Number9587
Device Catalogue Number9587
Device Lot Number0021579588
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2018
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer08/20/2018
09/20/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date09/12/2018
10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1